MAUDE Adverse Event Report: ETHICON, INC. BLAKE DRAIN; CATHETER, IRRIGATION

ETHICON, INC. BLAKE DRAIN; CATHETER, IRRIGATION
Model Number 2214
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The neurosurgeon was at bedside to remove a bulb suction drain (blake drain) from a one-day post-surgical patient.The patient had a l5-s1 transforaminal lumbar interbody fusion and right l4-5 laminotomy/foraminotomy with intraprocedural drain placement on (b)(6) 2024 and was being prepared for discharge.Upon removing the sutures of the drain and gently pulling on the device, the drain "came apart, leaving a portion of the drain inside the patient" near the point of entry.The neurosurgeon attempted to remove the drain fragment from the patient but was unsuccessful.The patient requires return to the operating room for surgical removal of medical device.The patient had not been npo and therefore was required to stay in the hospital for an additional day to safely complete intervention.

Brand Name
BLAKE DRAIN
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON, INC.
MDR Report Key19877196
Report NumberMW5157860
Device Sequence Number7778390
Product Code GBX
UDI-Device Identifier10705031003507
UDI-Public(01)10705031003507
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2214
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/30/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight73 KG
Patient EthnicityHispanic